Alert archive / North Carolina / High Wind Warnings in 2008
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Nov 5, 2008, 4:27 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2008, 4:27 AM EST (09:27 UTC)
- Expired
- Nov 5, 2008, 4:19 PM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 050927 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 AM EST WED NOV 5 2008 NCZ104-052100- /O.UPG.KMHX.WI.Y.0014.000000T0000Z-081106T1500Z/ /O.NEW.KMHX.HW.W.0003.081105T0927Z-081106T0300Z/ OUTER BANKS HYDE- 427 AM EST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH A FEW GUSTS IN EXCESS OF 50 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ103-052100- /O.UPG.KMHX.WI.Y.0014.000000T0000Z-081106T1800Z/ /O.NEW.KMHX.HW.W.0003.081105T0927Z-081106T0300Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 427 AM EST WED NOV 5 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH A FEW GUSTS IN EXCESS OF 50 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NCZ081-095-052100- /O.EXB.KMHX.WI.Y.0014.000000T0000Z-081105T2200Z/ MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 427 AM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-052100- /O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/ MAINLAND DARE- 427 AM EST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. DEVELOPING LOW PRESSURE OFF THE NORTH CAROLINA COAST WILL PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE THROUGH THIS AFTERNOON. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS72 KMHX 052119 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EST WED NOV 5 2008 NCZ103-060300- /O.CAN.KMHX.HW.W.0003.000000T0000Z-081106T0300Z/ /O.EXA.KMHX.WI.Y.0014.000000T0000Z-081106T0300Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 419 PM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE OVERNIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ104-060000- /O.CAN.KMHX.HW.W.0003.000000T0000Z-081106T0300Z/ /O.EXB.KMHX.WI.Y.0014.000000T0000Z-081106T0000Z/ OUTER BANKS HYDE- 419 PM EST WED NOV 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE OVERNIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ081-095-052230- /O.CAN.KMHX.WI.Y.0014.000000T0000Z-081105T2200Z/ MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 419 PM EST WED NOV 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW 30 MPH AS THEY SHIFT TO THE NORTHWEST. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ NCZ047-060000- /O.EXT.KMHX.WI.Y.0014.000000T0000Z-081106T0000Z/ MAINLAND DARE- 419 PM EST WED NOV 5 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. A COASTAL LOW OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO PRODUCE STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH POSSIBLE THROUGH THIS EVENING. WINDS WILL BEGIN TO SUBSIDE LATE TONIGHT AND ESPECIALLY THURSDAY AS THE LOW SLOWLY PULLS AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Nov 4, 9:51 PM EST, 6 hours 36 minutes earlier.
Area forecast discussion, Nov 4, 9:51 PM EST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
951 PM EST TUE NOV 4 2008
.SYNOPSIS...
LOW PRESSURE OFF THE SOUTHEAST COAST TONIGHT WILL MOVE SLOWLY
NORTH ALONG THE NORTH CAROLINA COAST THROUGH WEDNESDAY NIGHT.
THE LOW WILL LIFT NE OF THE AREA ON THU. WEAK HIGH PRESSURE WILL
BUILD OVER THE AREA FRI WITH A COLD FRONT APPROACHING FROM THE
WEST FRI NIGHT. THE FRONT WILL MOVE ACROSS THE AREA ON SAT WITH
HIGH PRES BUILDING IN BEHIND IT SUN AND MON.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
DEEP MOISTURE PLUME PIVOTING NW ACRS OBX INTO MAINLAND DARE/HYDE
COUNTIES AND EASTERN ALBEMARLE SOUND THIS EVE. THESE AREAS WILL
RECEIVE HEAVIEST AND STEADIEST RAIN OVRNGT AND WILL CONT CAT POPS
THERE WITH ADDITIONAL RAINFALL OF 1 TO 2 INCHES LIKELY. PCPN WILL
BE MUCH LIGHTER AND MORE SPOTTY ACRS RMNDR EASTERN NC OVRNGT BUT
INCREASING COVERAGE EXPECTED GIVEN THE MOIST BNDRY LAYER FLOW
WARRANTS CONTD LIKELY POPS. MESONET OBS INDICATE WINDS HAVE BEEN
GUSTING NEAR 45 MPH AT TIMES OVER OBX THIS EVE AND EXPECT THESE
TO CONT MUCH OF THE OVRNGT AS LOW PRES MOVES SLOWLY TOWARD CNTRL
NC COAST. CONTINUED WIND ADVSY FOR OUTER BANKS HYDE AND DARE
COUNTIES AND ADDED MAINLAND DARE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
S/W TROUGH OVER THE GRT LAKES WILL MOVE SE TO THE DELMARVA AND
CONSOLIDATE WITH THE BROAD UPPER LOW CURRENTLY TO OUR SW BY EARLY
WED EVENING. SFC LOW BECOMES VERTICALLY STACKED BY THIS TIME AND
IS SLOW TO LIFT OUT WITH MID/UPPER RIDGE NORTH OF THE CYCLONE.
WILL FOLLOW CLOSE TO A GFS/ECMWF BLEND AS THE NAM IS THE OUTLIER
WITH A MUCH SLOWER AND DEEPER SFC LOW. TIGHT PRECIP GRADIENT AGAIN
WED WITH HIGHEST POPS/QPF EXPECTED OVER NE SECTIONS AND LIGHTER
AMOUNTS SW. WIND ADVISORY WILL CONTINUE FOR MAINLAND DARE AND
OUTER BANKS DARE/HYDE COUNTIES THROUGH THU MORNING. LATER SHIFTS
MAY NEED TO EXPAND/UPGRADE CURRENT ADVISORY BASED ON EVENTUAL
TRACK/STRENGTH OF THE SFC LOW. DECREASED POPS FROM SW TO NE WED
NIGHT AND THU AS THE SFC LOW SLOWLY LIFTS AWAY FROM THE AREA.
CLOUD COVER/PRECIP WILL LIMIT MAX TEMPS TO THE MID/UPPER 60S ON
WED BUT SKIES EXPECTED TO BECOME PARTLY CLOUDY THU AFTERNOON
ESPECIALLY INLAND SECTIONS WHERE AFTERNOON HIGHS SHOULD REACH THE
LOWER 70S. COOLER OVER NE SECTIONS WITH THICKER CLOUD COVER WITH
HIGHS UPPER 60S. OVERNIGHT LOWS MAINLY IN THE 50S.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
DRY AND MILD WEATHER EXPECTED THROUGH FRIDAY WITH TEMPS NEAR
SEASONAL VALUES. A COLD FRONT WILL APPROACH FROM THE WEST FRI NIGHT
AND MOVE ACROSS THE AREA ON SATURDAY. WILL KEEP CHANCE POPS IN THE
FORECAST LATE FRI NIGHT INTO SAT THEN DRY REST OF PERIOD AS HIGH
PRES BUILDS INTO THE AREA. TEMPERATURES WILL BE WARM ON FRI AHEAD OF
THE FRONT WITH HIGHS IN THE LOW/MID 70S THEN TEMPS NEAR CLIMO SAT
THROUGH TUESDAY.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A MIX OF MVFR AND IFR CONDITIONS WILL CONTINUE OVRNGT...BUT A
TREND TWD MORE WDSPRD IFR EXPECTED IN THE MOIST LOW LVL FLOW.
CONDITIONS GRADUALLY IMPROVING TO MVFR DURING DAY WED.
IFR AGAIN WED NIGHT...THEN IMPROVING THU AS LOW MOVES E. VFR REST OF
PERIOD.
&&
.MARINE...
STRONGER WINDS WITH TIGHTER PRES GRADIENT AND HAVE CONTINUED OVER
CENTRAL WATERS THIS EVE IN VCNTY OF BACK EDGE OF PCPN SHIELD. GFS
PREFERRED MODEL IN HANDLING OF SFC LOW. THIS RESULTS IN STRONGER
WINDS SPREADING N OVRNIGHT AND CONTINUING MAINLY NRN AND CENTRAL
WATERS INTO THU AS LOW STALLS JUST NE OF AREA WED AND WED
NIGHT...THEN GRADUALLY MOVES E THU. ADDED NRN WATERS AND ALB SOUND
TO GALES AND EXTENDED GALES CENTRAL WATERS INTO THU AFTN. SRN
WATERS EXPECTED TO REMAIN IN SCA RANGE. CONDITIONS GRADUALLY
IMPROVING THU-FRI...THEN SOME INCREASE AHEAD OF FRONT SAT AND
POST-FRONTAL SUN-MON.
STRONG N AND NE WINDS WILL PRODUCE WATER LEVELS 1 TO 2 FEET ABOVE
NORMAL FOR NRN OUTER BANKS OVERNIGHT AND WED...MAINLY AROUND HIGH
TIDE TIMES...AND POSTED COASTAL FLOOD ADSY. SOME CONCERN FOR SUN
PAMLICO SOUND BUT DURATION NOT EXPECTED TO BE LONG ENOUGH FOR MORE
THAN MINOR RISES THERE.
HIGH SURF WILL CONTINUE LOOKOUT TO HAT THROUGH WED MORNING...AND N
OF HAT THROUGH WED AFTN.
STRONG WINDS AND LONG PERIOD SE SWELL WILL PRODUCE HIGH THREAT OF
RIP CURRENTS ALL BEACHES WED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 10 AM EST WEDNESDAY FOR NCZ095-104.
WIND ADVISORY UNTIL 10 AM EST THURSDAY FOR NCZ047-104.
HIGH SURF ADVISORY UNTIL 4 PM EST WEDNESDAY FOR NCZ103.
COASTAL FLOOD ADVISORY UNTIL 4 PM EST WEDNESDAY FOR NCZ103.
WIND ADVISORY UNTIL 1 PM EST THURSDAY FOR NCZ103.
MARINE...GALE WARNING UNTIL 4 AM EST THURSDAY FOR AMZ130-135.
GALE WARNING UNTIL 4 PM EST THURSDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR AMZ156-158.
&&
SYNOPSIS...JW/BTC
NEAR TERM...BTC/JW
SHORT TERM...JW
LONG TERM...JW
AVIATION...JBM/BTC
MARINE...JBM/BTCHazardous weather outlook, Nov 4, 11:36 AM EST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1136 AM EST TUE NOV 4 2008 NCZ029-044-045-079-080-090>094-051645- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 1136 AM EST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-051645- CARTERET- 1136 AM EST TUE NOV 4 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THERE IS A HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-051645- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 1136 AM EST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-051645- ONSLOW- 1136 AM EST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-051645- OUTER BANKS DARE-OUTER BANKS HYDE- 1136 AM EST TUE NOV 4 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THERE IS A HIGH THREAT OF RIP CURRENTS FOR ALL AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 5, 12:13 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1213 AM EST WED NOV 5 2008 NCZ045>047-081-103-104-050715- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 1213 AM EST WED NOV 5 2008 ...HEAVY RAINS WILL CONTINUE OVER THE OUTER BANKS AND ALBEMARLE SOUND REGIONS... WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAINS WILL CONTINUE FROM HATTERAS ISLAND TO PLYMOUTH INCLUDING KITTY HAWK...KILL DEVIL HILLS...DUCK...MANTEO...AND MANTEO. ADDITIONAL RAINFALL AMOUNTS THROUGH 215 AM OF ONE HALF TO OVER 1 INCH ARE EXPECTED. THE HEAVY RAINS WILL PRODUCE PONDING OF WATER ON ROADWAYS...AND LOCALIZED POOR DRAINAGE FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
Special weather statement, Nov 5, 2:16 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 216 AM EST WED NOV 5 2008 NCZ045>047-081-103-104-050930- WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA... KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 216 AM EST WED NOV 5 2008 ...HEAVY RAINS WILL CONTINUE OVER THE OUTER BANKS AND ALBEMARLE SOUND REGIONS... WIDESPREAD MODERATE TO OCCASIONALLY HEAVY RAINS WILL CONTINUE FROM HATTERAS ISLAND TO COLUMBIA INCLUDING KITTY HAWK...KILL DEVIL HILLS...DUCK...MANTEO...AND MANTEO AND HIGHWAY 64. ADDITIONAL RAINFALL AMOUNTS THROUGH 430 AM OF ONE HALF TO OVER 1 INCH ARE EXPECTED. THE HEAVY RAINS WILL PRODUCE PONDING OF WATER ON ROADWAYS...AND LOCALIZED POOR DRAINAGE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. GUSTY NORTHEAST WINDS OF 30 TO 40 MPH WILL ACCOMPANY THE RAIN.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:26 AM EST | Areal Flood Warning | MHX | Dare, Tyrrell | 4 hr |
| Nov 5, 7:00 AM EST | Areal Flood Warning | MHX | Dare | 21 hr |
| Nov 5, 4:44 PM EST | Coastal Flood Statement | MHX | 26 hr | |
| Nov 5, 4:44 PM EST | Coastal Flood Advisory | MHX | 10 hr | |
| Nov 5, 4:44 PM EST | High Surf Advisory | MHX | 10 hr |
Nearby
High Wind Warnings in North Carolina, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.